MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.021S
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional product code: hrx.Complainant part is not expected to be returned for manufacturer review/investigation.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the usa as follows: it was reported that on an unknown date, during surgery insertion of a ria 2 head, the head became dislodged from the ria shaft and broke.Fragments were generated and surgeon is able to retrieve the head out of the canal with the 2.5mm ball tip guide rod.Some of the fragments came out but there was no way to get the other fragments and they were left inside the canal.There was surgical delay of 15 minutes in figuring out what happened and what to do.They took everything out and opened a smaller 12.0mm ria head (stickers attached).Surgery was completed successfully.There was no patient consequences.This complaint involves one (1) device 12.5mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: photo investigation: the complaint device was not received for investigation.A photo investigation was performed based on the provided product photographs.Visual analysis of the photo revealed that 03.404.021s, 12.5mm reamer head for ria 2 sterile was dislodged from the ria shaft and broke intraoperatively at the distal end of the reamer head.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.The overall complaint was confirmed for 03.404.021s, 12.5mm reamer head for ria 2 sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: a device history record (dhr) review was conducted: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument; release to warehouse date: 10-nov-2021; expiration date: 30-sep-2031; part number: 03.404.021s, 12.5mm reamer head for ria 2-sterile; lot number: 447p349 (sterile); lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m021, ria ii reamer head 12.5mm; lot number: 96p9114; lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance dated 28-sep-2021 was reviewed and determined to be conforming.Certification for heat treat dated 18-aug-2021 was reviewed and determined to be conforming.Raw material certification dated 25-aug-2020 was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14774847
Report Number2939274-2022-02321
Device Sequence Number16480858
Product Code HTO
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.021S
Device Catalogue Number03.404.021S
Device Lot Number447P349
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/13/2022
09/15/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date07/22/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0576-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale